Alert archive / Florida / Rip Current Statements in 2023
Rip Current Statement 13, NWS Jacksonville, FL
NWS Jacksonville, FL issued this rip current statement at Apr 20, 2023, 3:02 AM EDT for Duval County, Flagler County, Nassau County, Florida. It took effect at Apr 20, 2023, 8:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2023, 3:02 AM EDT (07:02 UTC)
- In effect from
- Apr 20, 2023, 8:00 AM EDT
- Expired
- Apr 20, 2023, 11:20 PM EDT
- In force
- 15 hr
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Flagler County, FL, Nassau County, FL
The radar
The Jacksonville radar (KJAX), 40 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
349 WHUS42 KJAX 200702 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 302 AM EDT Thu Apr 20 2023 FLZ124-125-133-138-201515- /O.NEW.KJAX.RP.S.0013.230420T1200Z-230421T0900Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- 302 AM EDT Thu Apr 20 2023 ...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents expected. * WHERE...Northeast Florida Beaches. * WHEN...From 8 AM EDT this morning through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
3 follow-up statements
114 WHUS42 KJAX 201307 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 907 AM EDT Thu Apr 20 2023 FLZ124-125-133-138-202200- /O.CON.KJAX.RP.S.0013.000000T0000Z-230421T0900Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- 907 AM EDT Thu Apr 20 2023 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. * WHERE...Northeast Florida Beaches. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
353 WHUS42 KJAX 201924 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 324 PM EDT Thu Apr 20 2023 FLZ124-125-133-138-210900- /O.CON.KJAX.RP.S.0013.000000T0000Z-230421T0900Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- 324 PM EDT Thu Apr 20 2023 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. * WHERE...Northeast Florida Beaches. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
599 WHUS42 KJAX 210320 CFWJAX Coastal Hazard Message National Weather Service Jacksonville FL 1120 PM EDT Thu Apr 20 2023 FLZ124-125-133-138-210430- /O.CAN.KJAX.RP.S.0013.000000T0000Z-230421T0900Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- 1120 PM EDT Thu Apr 20 2023 ...HIGH RIP CURRENT RISK IS CANCELLED... Moderate risk of rip currents is expected. $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this rip current statement went out at Apr 20, 1:46 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 20, 1:46 AM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 146 AM EDT Thu Apr 20 2023 ...New AVIATION... .AVIATION... (06Z TAFS) Issued at 132 AM EDT Thu Apr 20 2023 VFR conditions will be in place through the forecast period after early morning patchy fog clears out from VQQ, for the rest of today and tonight. Winds will build in from out of the east today with wind speeds of up to about 10-15 knots with gusts of about 25 knots in the afternoon. Winds will become more light and variable in the evening and overnight hours. && .MARINE... Issued at 952 PM EDT Wed Apr 19 2023 High pressure will strengthen off the southeastern seaboard overnight, resulting in gradually strengthening easterly winds, especially for the waters south of St. Augustine. Small Craft should Exercise Caution across the offshore waters south of St. Augustine from late tonight through Thursday night, as winds increase to 15-20 knots. Breezy easterly winds are expected across the rest of local waters from Thursday through Friday evening. Seas of 2-4 feet both near shore and offshore tonight will build to 3-5 feet near shore and 4-6 feet offshore on Thursday, with these elevated seas continuing through Friday night. Winds will then shift to southeasterly on Friday night and southerly on Saturday ahead of an approaching cold front, which is expected to bring scattered showers and a few thunderstorms to our local waters from Friday evening through Saturday night. Winds will shift to north-northeasterly in the wake of this front on Sunday as high pressure builds over the Tennessee Valley, pushing the cold front through the Florida peninsula. High pressure will then lift northeastward towards the Mid-Atlantic states early next week, keeping onshore winds in place. Chances of showers and thunderstorms may begin to increase by Monday night and Tuesday as weak low pressure potentially migrates across the southeastern states, lifting the frontal boundary back northward as a warm front across the Florida peninsula. Rip Currents: Gradually strengthening onshore winds and building surf will result in a high rip current risk on Thursday and Friday at the northeast FL beaches, with a high end moderate risk expected at the southeast GA beaches. The risk is expected to decrease on Saturday as winds shift to a southerly direction and surf heights lower. && .FIRE WEATHER... Issued at 952 PM EDT Wed Apr 19 2023 Easterly surface and transport winds will strengthen shortly after sunrise on Thursday, with breezy conditions expected area-wide by the mid to late morning hours. These breezy conditions will create high daytime dispersion values for all locations except the immediate coast. A very dry air mass will prevail for locations along and west of the U.S. Highway 301 corridor, where long durations of critically low relative humidity values are forecast throughout the afternoon hours as temperatures soar into the 80s. Conditions may approach Red Flag criteria for inland locations west of U.S. Highway 301 on Thursday afternoon. Similar conditions are expected on Friday, although minimum humidity values should remain just above critical thresholds at inland locations during the afternoon hours, precluding Red Flag Conditions. && .PRELIMINARY POINT TEMPS/POPS... AMG 88 54 86 60 / 0 0 10 10 SSI 82 63 78 66 / 0 0 10 20 JAX 85 56 84 62 / 0 0 10 20 SGJ 81 64 81 67 / 0 0 10 20 GNV 87 54 89 61 / 0 0 10 20 OCF 88 55 89 62 / 0 0 10 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
Nearby
Rip Current Statements in Florida, 2023Every rip current statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.